Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: Hypothyroid and joint pain


 InsaneElayne - Wed Apr 13, 2005 2:36 pm

I was just recently diagnosed hypothyroid in the early stages of hashimotos, so I haven't started taking the meds yet, but for the past month I have been waking up with severe joint pain in my fingers and balls of my feet. Sometimes the pain goes away and sometimes it doesn't. I was afraid I was developing arthritus which I really don't want at the age of 23. I asked my doctor if this could be related to my hypothyroisism, but he didn't seem to really know. I looked on the internet and there are resources that seem to "kind of" say that they are related, but nothing too trust worthy. I just want to know if hypothyroidism does cause the kind of joint pain I described, and if it could potentially go away when I start taking my thyroid pills.
Thankyou.
 Theresa Jones, RN - Thu Apr 14, 2005 5:14 am

User avatar Hi InsaneElayne,
Signs and symptoms of hypothyroidism are fatigue, weight gain, increased sensitivity to cold, muscle aches, joint pain and stiffness, etc. Your symptoms should improve with the medication. In my opinion your symptoms would be more likely attributed to the hypothyroidism rather than arthritis. Here is a web link for you to view if you would like.
Click here
I hope this information is helpful to you.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us